Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 29, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 2, 2017, 2:55 PM PST for 5 counties in Nevada. It took effect at Dec 3, 2017, 9:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2017, 2:55 PM PST (22:55 UTC)
- In effect from
- Dec 3, 2017, 9:00 AM PST
- Expired
- Dec 3, 2017, 8:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2699 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601 WWUS75 KLKN 022255 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 255 PM PST Sat Dec 2 2017 NVZ033-035-037-040-041-031700- /O.NEW.KLKN.WI.Y.0029.171203T1700Z-171204T0200Z/ Southeastern Elko County-White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 255 PM PST Sat Dec 2 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PST SUNDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 9 AM to 6 PM PST Sunday. * WINDS...West to northwest winds of 20 to 30 mph with gusts up to 50 mph. * TIMING...Strongest winds will occur late Sunday morning and early afternoon. Winds will gradually diminish by late afternoon. * IMPACTS...Motorists and high profile vehicles should be alert for sudden gusts of wind, and cross wind when traveling on north to south oriented routes. Scattered snow showers may accompany the gusty winds which will lower visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
587 WWUS75 KLKN 031051 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 251 AM PST Sun Dec 3 2017 NVZ033-035-037-040-041-040200- /O.CON.KLKN.WI.Y.0029.171203T1700Z-171204T0200Z/ Southeastern Elko County-White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 251 AM PST Sun Dec 3 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS EVENING... * WINDS...West to northwest winds of 20 to 30 mph with gusts up to 50 mph. * TIMING...Strongest winds will occur late this morning and early afternoon. Winds will gradually diminish by late afternoon. * IMPACTS...Motorists and high profile vehicles should be alert for sudden gusts of wind, and cross wind when traveling on north to south oriented routes. Scattered snow showers may accompany the gusty winds which will lower visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
447 WWUS75 KLKN 032217 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 217 PM PST Sun Dec 3 2017 NVZ033-040400- /O.EXT.KLKN.WI.Y.0029.000000T0000Z-171204T0400Z/ Southeastern Elko County- 217 PM PST Sun Dec 3 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...West to northwest winds of 20 to 30 mph with gusts up to 50 mph. * TIMING...Strong winds will continue this afternoon before gradually diminishing this evening. * IMPACTS...Motorists and high profile vehicles should be alert for sudden gusts of wind, and cross wind when traveling on north to south oriented routes. Scattered snow showers may accompany the gusty winds which will lower visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035-037-040-041-040200- /O.CON.KLKN.WI.Y.0029.000000T0000Z-171204T0200Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 217 PM PST Sun Dec 3 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...West to northwest winds of 20 to 30 mph with gusts up to 50 mph. * TIMING...Strong winds continue but will gradually diminish later this afternoon and early evening. * IMPACTS...Motorists and high profile vehicles should be alert for sudden gusts of wind, and cross wind when traveling on north to south oriented routes. Scattered snow showers may accompany the gusty winds which will lower visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
431 WWUS75 KLKN 040142 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 542 PM PST Sun Dec 3 2017 NVZ035-037-040-041-040245- /O.EXP.KLKN.WI.Y.0029.000000T0000Z-171204T0200Z/ White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Austin, Austin Summit, Eureka, Diamond Valley, Pinto Summit, Tonopah, Round Mountain, Duckwater, and Currant Summit 542 PM PST Sun Dec 3 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Winds have fallen below advisory criteria and the advisory will be allowed to expire. $$ NVZ033-040400- /O.CON.KLKN.WI.Y.0029.000000T0000Z-171204T0400Z/ Southeastern Elko County- Including the cities of Silver Zone Pass and West Wendover 542 PM PST Sun Dec 3 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...West to northwest winds of 20 to 30 mph with gusts up to 50 mph. * TIMING...Strong winds continue but will gradually be diminishing in the next hour or two. * IMPACTS...Motorists and high profile vehicles should be alert for sudden gusts of wind, and cross wind when traveling on north to south oriented routes. Scattered snow showers may accompany the gusty winds which will lower visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 2, 4:00 AM PST, 10 hours 55 minutes earlier.
Area forecast discussion, Dec 2, 4:00 AM PST, 10 hours 55 minutes before
Area Forecast Discussion National Weather Service Elko NV 400 AM PST Sat Dec 2 2017 .SYNOPSIS...A winter storm system along with a fast-moving cold front will bring rain and snow showers to Nevada Sunday. Mountains and higher elevations will see the highest snow accumulations. Cold and dry conditions are expected next week with single digit low temperatures on Tuesday morning and Wednesday morning. && .SHORT TERM...Today through Monday. Dry conditions will persist today before a robust cold front associated with a quick moving upper-level trough traverse the state Sunday. Precipitation is expected to begin across northwest NV this evening spreading across northern NV tonight into Sunday morning. Southwest winds will pick up appreciably today across Humboldt county but should stay below advisory levels across most of the area. Winds increase across the entire state Sunday in the 15 to 25 mph range and should stay below advisory levels. Heaviest snow will be across northeast NV and higher elevations of Elko county. 4 to 7 inches total accumulation through Sunday night is expected in the Rubies, Independence range and the Jarbidge area. Valley totals are anticipated to be in the 1 to 3 inch range. Post-frontal moisture will be limited and confined below 500mb. This should limit a normally favorable upslope potential along favorable ranges. Disturbance will move out of the state beginning Sunday night. High temperatures in the 50s today will plummet to the lower 30s by Monday. .LONG TERM...Monday night through next Saturday. By Monday night, the storm will be long gone and cold northwest flow will prevail. This will setup some very chilly mornings next Tue-Fri morning with the potential for frz fog and strong valley inversions to take hold. Model simulations are hinting at this, with forecast lows widespread in the single digits/teens. In fact, decided to drop some locations to below zero in northern Elko County with the anticipation of snow cover and crystal clear nights. Basically followed the lowest of guidance and this might not even be low enough. Based on the very chill mornings, pulled afternoon highs back a couple of degrees to account for slow warming due to the potential for strong inversions. By late next week, we should start to creep up a few degrees and may approach the 40s in some locations. && .AVIATION...VFR conditions expected at all terminals through the next 24hrs. MVFR and brief IFR may be possible Sunday afternoon for KWMC/KEKO as a cold front and associated snow showers moves through the area. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 10 PM this evening to 10 PM PST Sunday for Northern Elko County-Ruby Mountains/East Humboldt Range. && 93/94/94
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:01 AM PST | Winter Weather Advisory | LKN | Elko, White Pine | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.